Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Child with diarrhoea, itchy spots on leg and bumps. What does it mean?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1998
Answered : 479 Questions
Question
My 2 year old has been having mild diarrhea for 4 days now and today for a second time he rlegs and bum got red irregualr shaped spots that itch. After putting ointment on theme they disappear. I took her to a walk in and got prescribed another ointment the day before yesterday. No spots yestarday, but agins some spots today. What does this sound like?
Posted Wed, 15 May 2013 in Child Health
 
 
Answered by Dr. Himanshi Kashyap 3 hours later
Hi,

Thanks for posting your query to XXXXXXX

Firstly has the diarrhoea got controlled?
Was there any fever?
Where is the rash exactly ?
Is it located only on perianal area?
Are the skin rash raised above the skin?
What is the colour of the rash?
What ointment or cream did you apply?
Can you send some pictures of the rash?

Get back with the answers to the query so that u can guide you better.

Bye
Take care.
Above answer was peer-reviewed by
 
Follow-up: Child with diarrhoea, itchy spots on leg and bumps. What does it mean? 1 hour later
Firstly has the diarrhoea got controlled? - yes, comes on and off....starts as normal stool and gets way too soft for what is normal for her
Was there any fever? - no fever
Where is the rash exactly ? - legs and bottom on the first day, only on calves and little on bottom on the third day
Is it located only on perianal area? - on legs too
Are the skin rash raised above the skin? - slightly
What is the colour of the rash? - redish, pink
What ointment or cream did you apply? - Floucinar, European brand, was prescribed a combination of Nistatin and Waltcort have notbought it since the Flucinar got rid of them, then there was nothing on the next day, and today she had less on calves and bum. Floucinar got rid of them again.
Can you send some pictures of the rash? - I have prepared the camenra if it appears tomorrow. It was my mother with her and until I got back from work, the Floucinar had cleared most of it.
The day before the diarrea started, we ahd a swimming lesson in a public pool that uses chlorine.
 
 
Answered by Dr. Himanshi Kashyap 1 hour later
Hi,

From your description it is likely that it was an allergic rash because it responded to the floucinar (steroid cream).But we also need to remember that steroids can get the rash down for sometime but if the rash had been due to an infection like bacterial or fungus then sometimes it returns back in severe form.

There is another rash called Henoch Scholein Purpura which is also seen in the areas you have described and is due to autoimmune cause post an infection and sometimes no cause known. I would advise you to keep a watch on joint pains or blood in urine for few days .If it happens get in touch with her doctor.

As of now, if the rash is on the disappearing nature then continue with floucinar and do not use the nystatin combination one.

If the rash returns then I would advise you to get her blood and urine check done after her doctor’s examination.

Hope to have answered your query.
Bye
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor